Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 4, 2000, 3:44 PM EDT for Horry County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2000, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 4, 2000, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 041944 SVRILM SCC051-042030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 344 PM EDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 430 PM EDT * AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTHEAST OF CONWAY... MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR RED HILL AT 410 PM EDT FORESTBROOK AT 430 PM EDT LARGE HAIL IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAYBE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LAT...LON 3410 7886 3381 7924 3358 7901 3387 7859
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT SUN JUN 4 2000
SFC FRONT PROGGED TO LIFT SLOWLY NORTH OVER THE CWA TNGT. SEVERAL
WEAK IMPULSES TO RIDE ALONG FRONT AND PROVIDE CONTINUED CHANCE FOR
SHOWERS AND TSTMS TNGT. LOW IS SLOW TO TRAVEL NE ALONG WEAK FRONT AND
OFFSHORE NE NC COAST ON MON. WITH FRONT AND LOW PRES REMAINING IN
VCNTY WILL CONTINUE TO SEE CLOUDS AND CHC SHWRS/TSTMS AGAIN MON. H5
TROUGH TO WEST DEEPENS WITH S/W NORTH AND IN SRN STREAM NEARING
AREA. WILL CONTINUE TO SEE WEAK S/W RIDE BASE OF TROUGH AND ENTER
CWA IN UPPER LEVEL NEARLY ZONAL FLOW.
ALL MODELS AGREE ON KEEPING GOOD MEAN RH OVER THE REGION THROUGH TUE
WHEN NEXT FRONT PUSHES THROUGH THE AREA...ATMOSPHERE DRYING OUT
LATER TUE. WITH FRONT LIFTING N TNGT WILL KEEP 40 POPS AS AREA
REMAINS MOIST WITH 70 DEGREE DEWPOINTS. MON THRU TUE WILL RETAIN CHC
POPS. AS FAR AS TEMPS GO...PERSISTANT CLOUDS WILL AGAIN SUPRESS
AFTERNOON HIGH TEMPS MON AND PREVENT OVERNIGHT LOWS FROM DROPPING
MUCH. SO...GUIDANCE VALUES LOOK REASONABLE.
EXTENDED FCST LOOK DRY WITH TEMPERATURES GRADUALLY MODERATING.
CWF...WINDS GENERALLY SOUTHERLY AT BEACHES AND BUOYS. AS FRONT
PROGRESSES NORTH TNGT DIRECTIONS COULD VARY BUT SPEEDS LOOK TO BE 15
KT OR LESS. S TO SW FLOW SHOULD HOLD THROUGH REMAINDER OF FCST AS
NEXT FRONT APPROACHES. SPEEDS INCREASE MON NIGHT INTO TUE PRIOR TO
FRONTAL PASSAGE. WILL BE CLOS{E TO SCA CRITERIA AND WILL ADD A
MENTION OF POSSIBLE CONDITIONS FOR TUE.
PRELIMIMARY CCF:
ILM EB 068/084 068/085 062 30443
FLO EB 068/086 067/086 060 30443
MYR EB 069/084 068/084 063 30443
.ILM...NONE.
PJNThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:43 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 47 min |
| Jun 3, 9:02 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 58 min |
| Jun 3, 9:53 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 67 min |
| Jun 3, 10:53 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 67 min |
| Jun 4, 3:03 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.